Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 10, NWS Norman, OK

March 22, 2021Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood advisory at Mar 22, 2021, 2:18 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2021, 2:18 PM CDT (19:18 UTC)
Expired
Mar 23, 2021, 9:09 AM CDT
In force
19 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 8.28 ft at Mar 23, 2021, 10:00 PM CDT.

actionminormoderate681003/2203/2303/24
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

027 
WGUS84 KOUN 221918
FLSOUN

Flood Advisory
National Weather Service Norman OK
218 PM CDT Mon Mar 22 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-230730-
/O.NEW.KOUN.FL.Y.0010.210322T1918Z-210325T1200Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 PM CDT Mon Mar 22 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Cimarron River near Waynoka.
* From this afternoon to Thursday morning.
* At 1:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.8 feet early tomorrow 
  afternoon and then start falling, remaining at action stage but 
  staying well below flood stage through Thursday.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
   and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

JP
2 follow-up statements
000 
WGUS84 KOUN 230204
FLSOUN

Flood Advisory
National Weather Service Norman OK
904 PM CDT Mon Mar 22 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC093-151-153-231415-
/O.CON.KOUN.FL.Y.0010.000000T0000Z-210325T1200Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT Mon Mar 22 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cimarron River near Waynoka.
* Until Thursday morning.
* At 1:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.8 feet early tomorrow 
  afternoon, nearing minor flood stage of 8.0 feet. It will then 
  slowly fall, dropping below action stage by Wednesday evening.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
   and some overflows may occur over some low-lying areas near the 
  river. The river reach affected extends from near Freedom 
  upstream... to the U.S. Highway 281 crossing south of Little 
  Sahara State Park near Waynoka... to near Orienta in Major County.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

Ware
849 
WGUS84 KOUN 231409
FLSOUN

Flood Advisory
National Weather Service Norman OK
909 AM CDT Tue Mar 23 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Cimarron River near Waynoka affecting Woodward, Major and Woods 
  Counties.

OKC093-151-153-231515-
/O.CAN.KOUN.FL.Y.0010.000000T0000Z-210323T1409Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT Tue Mar 23 2021

...The Flood Advisory for the Cimarron River near Waynoka has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Cimarron River near Waynoka.
* At 8:30 AM CDT Tuesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise above flood stage late 
  this evening to 8.2 feet early tomorrow afternoon.


&&

LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
      3635 9850 3642 9885

$$

SIX

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 22, 12:39 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 22, 12:39 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1239 PM CDT Mon Mar 22 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 330 AM CDT Mon Mar 22 2021

Rain is expected to come in two main waves today into tonight.
Initial area of rain may include isolated, weak thunderstorms
through the morning into early afternoon. This initial area of rain
will occur as large scale ascent and substantial moistening
spreads over the region. During the afternoon, mid-level drying
(in the form of intensifying upper low dry slot) is forecast to
spread over western Texas into southwest Oklahoma, possibly
allowing some insolation across western Oklahoma and western north
Texas ahead of a dryline. If at least partial clearing can be
accomplished, enough near surface instability could develop to
support severe storms late this afternoon and much of the evening.
The second wave of rain, which will include strong to severe
thunderstorms, will be primarily confined to southwest Oklahoma
and western north Texas toward and after 3 pm, and spread eastward
across southern Oklahoma this evening. Shear and instability will
be supportive for supercells ahead of the dryline. Large hail up
to golfball size along with localized damaging winds will be the
main concerns. As a cold front overtakes the dryline and large
scale forcing increases into the evening, evolution to a more
linear mode is expected. At the same time, surface/pbl
stabilization is expected which would yield storms becoming
elevated with time. Even so, some CAMs do indicate potential for
bowing segments across the Red River Valley of south-central and
southeast Oklahoma, which would pose mainly a damaging wind
potential.

Farther north near upper low center, widespread showers with
isolated thunderstorms will likely continue through the evening and
overnight hours, with wrap around showers possible into Tuesday
morning across northern Oklahoma.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 330 AM CDT Mon Mar 22 2021

Outside, of wrap around showers possibly impacting northern
Oklahoma for the first part of Tuesday, slow clearing and gusty
west to northwest winds will be the rule for Tuesday. Next in the
series of upper waves will begin impacting the region on Wednesday
and given model trends of a slower progression, will keep the
possibility of rain going into Thursday for most of the region.
Isolated thunderstorms will be possible this precipitation, and
although there will be the potential for some destabilization in
region of better moisture return across southeast Oklahoma, no
severe storms are expected.

A quick transition to return flow appears possible Friday ahead of
next wave and cold front on Saturday and Sunday. Moisture
availability appears limited with this wave so organized rain
activity appears unlikely.

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Mon Mar 22 2021

An area of light to moderate rainfall from KPNC to KSWO to
KOKC/KOUN will continue to move eastward the next couple hours
with MVFR to IFR ceilings/visibilities. A brief break in
precipitation is expected behind this rain.

Additional showers and thunderstorms are expected to move into
western Oklahoma and western north Texas late afternoon and should
develop into a squall line/complex as it moves eastward. Some
strong to severe thunderstorms are possible with wind gusts over
50 knots and hail. Periods of IFR conditions are also expected
with the most intense thunderstorms. These thunderstorms will move
west to east this evening, affecting all terminals.

Gusty south to southeasterly winds will veer toward the southwest
and then west late tonight into tomorrow morning.

Mahale/Speg

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  57  44  64  40 / 100  90   0   0
Hobart OK         60  40  65  39 /  90  70   0   0
Wichita Falls TX  63  43  69  43 / 100  50   0   0
Gage OK           58  36  60  34 /  90  70   0  10
Ponca City OK     59  45  59  37 / 100 100  30   0
Durant OK         63  48  70  45 /  80 100   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...10
Hazardous weather outlook, Mar 22, 11:25 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1125 AM CDT Mon Mar 22 2021

OKZ004>048-050>052-TXZ083>090-231630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1125 AM CDT Mon Mar 22 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a Slight Risk of severe storms this afternoon and
evening. The Slight Risk area covers locations near and south of a
line extending from Elk City and Weatherford, to Pauls Valley,
and to Ada.

Hail up to the size of golf balls and damaging wind gusts around
60 to 70 mph are the primary hazards. The tornado threat is very
low and primarily confined to locations near and south of Gage, to
Oklahoma City, and to Holdenville. This includes all of western
north Texas. North of the Slight Risk area, a Marginal Risk for
there is a Marginal Risk for Severe Thunderstorms. Hail up to the
size of quarters will be the primary hazard.

Scattered strong to severe thunderstorms are expected to develop
over the eastern Texas panhandle this afternoon and move eastward
through the evening hours. In addition to the severe weather
impacts mentioned, brief heavy rain with the storms will likely
produce minor flooding in areas with poor drainage.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Isolated, non-severe thunderstorms will be possible Wednesday and
early Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Mar 22, 11:53 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1153 AM CDT Mon Mar 22 2021

OKZ023-027-038-039-044-045-221730-
Grady OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK-Jefferson OK-
1153 AM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR Grady...Cotton...Stephens...
southeastern Caddo...eastern Comanche and northwestern Jefferson
Counties Until 1230 PM CDT...

AT 1150 AM CDT, gusty southeast winds were along a line extending
from near Lake Chickasha to 6 miles east of Lawton to 6 miles east
of Cookietown. These winds are associated with a wake low behind the
area of rainfall that is moving to the east.

HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...

Locations impacted include...
Lawton, Duncan, Chickasha, Blanchard, Anadarko, Marlow, Walters,
Waurika, Tuttle, Elgin, Comanche, Minco, Apache, Geronimo, Rush
Springs, Bray, Fletcher, Cyril, Temple and Sterling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3403 9810 3415 9811 3412 9816 3416 9837
      3408 9842 3406 9849 3416 9861 3463 9855
      3538 9829 3538 9802 3535 9796 3538 9794
      3535 9790 3536 9786 3533 9785 3533 9767
      3468 9767 3399 9802
TIME...MOT...LOC 1650Z 274DEG 19KT 3517 9810 3461 9831 3426 9835

Mahale
Special weather statement, Mar 22, 12:00 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1200 PM CDT Mon Mar 22 2021

TXZ090-221745-
Clay TX-
1200 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 1245 PM CDT...

AT 1154 AM CDT, gusty southeast winds were along a line extending
from 4 miles north of Byers to 4 miles southeast of Jolly to 7 miles
south of Windthorst.These winds are associated with a wake low
behind the area of rainfall that is moving to the east.

HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...

Locations impacted include...
Henrietta, Petrolia, Byers, Windthorst, Bellevue, Lake Arrowhead,
Bluegrove, Newport, Joy, Vashti and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3358 9842 3413 9824 3411 9817 3415 9813
      3415 9811 3413 9809 3407 9812 3405 9809
      3404 9808 3404 9810 3400 9809 3399 9801
      3401 9798 3399 9795 3394 9797 3392 9796
      3390 9798 3347 9798 3347 9842
TIME...MOT...LOC 1654Z 255DEG 18KT 3414 9819 3383 9828 3348 9840

Mahale
Local storm report, Mar 22, 12:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 3 SSE WICHITA FALLS     33.85N 98.50W
03/22/2021  E59.00 MPH       WICHITA            TX   TRAINED SPOTTER

            ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
            GROUND.

&&

MAHALE
Local storm report, Mar 22, 12:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND DMG ARCHER CITY             33.59N 98.63W
03/22/2021                   ARCHER             TX   EMERGENCY MNGR

            POWER POLE BLOWN DOWN. ASSOCIATED WITH A WAKE LOW.

&&

MAHALE
Local storm report, Mar 22, 12:53 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 4 ENE APACHE            34.92N 98.29W
03/22/2021  E56 MPH          CADDO              OK   MESONET

            ASSOCIATED WITH A WAKE LOW.

&&

MAHALE
Local storm report, Mar 22, 12:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1256 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 4 ENE APACHE            34.92N 98.29W
03/22/2021  M56.00 MPH       CADDO              OK   MESONET

            ASSOCIATED WITH A WAKE LOW.

1135 AM     NON-TSTM WND GST 3 SSE WICHITA FALLS     33.85N 98.50W
03/22/2021  M59.00 MPH       WICHITA            TX   TRAINED SPOTTER

            ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
            GROUND.

&&

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:53 AM CDTSpecial Weather StatementOUNComanche, Cotton, Grady, Stephens37 min
Mar 22, 3:20 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson40 min
Mar 22, 4:10 PM CDTSpecial Weather StatementOUNJackson35 min
Mar 22, 4:40 PM CDTSpecial Weather StatementOUNCaddo, Comanche35 min
Mar 22, 4:43 PM CDTSpecial Weather StatementOUNKiowa32 min
Mar 22, 4:53 PM CDTSpecial Weather StatementOUNKiowa37 min
Mar 22, 5:09 PM CDTSpecial Weather StatementOUNKiowa, Tillman36 min
Mar 22, 6:31 PM CDTSpecial Weather StatementOUNJefferson29 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.